MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BALLOON

AOMORI OLYMPUS CO., LTD. BALLOON
Model Number MAJ-1351
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.If additional information becomes available prior to the conclusion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Olympus received a notification of a medwatch report submitted by a customer concerning our olympus balloons.According to the initial reporter, the balloon sprung a leak during a procedure.Reportedly, the customer used 3 additional balloons with the first two failing in a similar fashion.The 4th balloon proved successful in continuing the procedure.There was no patient harm reporting as a result of these failures.This report is related to reports with patient identifiers (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause of the reported balloon rupture issue could not be determined, as the device was not returned to olympus for evaluation, however, the balloon is quite thin and easily torn if excessive force is applied to it during attachment for instance.If stretched with finger nails or over stretched with the balloon applicator, the balloon can be damaged.The event may be detected/prevented by following the instructions for use which state: instruction manual (ge5938¿¿bf-uc180f, revision number 31) ·never inflate the balloon to a diameter of more than 20 mm when using the endoscope in the trachea.This could result in suffocation of the patient.·never withdraw the endoscope while the balloon is still inflated.Otherwise, the balloon may burst or come off the distal end of the endoscope.If the balloon cannot be deflated, insert the channel cleaning brush (bw-400b) into the irrigation port.Using slow, short strokes, carefully feed the brush to remove debris.After that, the balloon can be deflated.·when withdrawing the endoscope, make sure that the balloon is completely deflated, using the ultrasound image and endoscopic field of view.Withdrawing the endoscope while the balloon is inflated could result in patient injury.·always lubricate the balloon before insertion.Otherwise, the balloon could rupture or come off.This could result in patient injury.·the balloon can tear easily, beware of sharp objects.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).

Brand Name
BALLOON
Common Device Name
BALLOON
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17958019
Report Number3003637092-2023-00225
Device Sequence Number7120233
Product Code PSV
UDI-Device Identifier04953170175619
UDI-Public04953170175619
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K042140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1351
Device Lot Number2K7219
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer11/13/2023
05/06/2024
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date11/20/2023
05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown